Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

Dilaudid Addiction Treatment

When we start out taking a prescription from a doctor to relieve some sort of pain or ailment, most of us do not have the intention of going any further than to obtain relief to our pain. It’s the same thing when we purchase over the counter medication. In fact, many of us do not even refer to the medication we are currently taking as a drug, but that is what classifies a dilaudid.

Other Brand Names for Dilaudids:

  • Exalgo
  • HydromorphContin
  • Dilaudid-HP
  • Dilaudid Cough Syrup

Dilaudid is primarily prescribed by doctors to suppress coughing, for pain relief and as an anesthetic adjunct. This drug can be classified as an opiate and is contained in the hydromorphone group of drugs. Addiction to a dilaudid can be particularly dangerous as it is derived from morphine. is important to note that dilaudids, because they are used as pain killers, are commonly used in place of heroin and morphine as these two drugs are illegal.

Side Effects

It is very easy to become addicted to medications containing dilaudid, and any form of this drug. When abuse and addiction transpire, there are harsh side effects associated with using this drug. These side effects include difficulty breathing, shortness of breath, problems with the circulatory system, dizziness, sedation, light headedness, nausea, constipation, vomiting and sweating. These symptoms show an uncomfortable aftermath to a few moments of pleasure. There have been some cases reported where an accidental mixture of a dilaudid was added to a prescription instead of morphine, and the effects have been dangerous.

Overdose

In the most extreme cases, overdose can occur with an addiction to dilaudids. Seek immediate help if you notice the following symptoms as they may indicate an overdose, such as drowsiness, restlessness, nausea, weak pulse, reduced blood pressure, cold clammy skin, bluish skin, bluish lips, gastrointestinal spasms, muscle twitching and dizziness. As with many addictions, an overdose of a dilaudid can cause death. It is extremely important to contact an overdose hotline immediately if any of these signs are shown in someone who is addicted to any type of medication, specifically pain killers.

It is extremely important that if you or someone you know is battling an addiction to dilaudid to find help immediately. The first step in curing addiction is recognizing that there is a problem. Physical addiction treatment will take place, followed by some form of counseling. Support groups are also a good way to follow post-rehab treatment. Joining a support group is imperative as it allows the person suffering with the addiction to be able to relate to others who have suffered with similar addictions.

...

» Link to This Page
 Forums & Discussions

Share your stories and support others...

Facilities and Services:

Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Cookies